Thunderstorm Wind, Bowman
- When
- July 25, 4:45 AM CST
- Where
- Bowman County, 25 mi SW of Rhame
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.983, -104.017
Numerous tree branches down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 25, 2:00 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED JUL 25 2001 SEVERE THUNDERSTORMS IN EXTREME EAST MT ARE MOVING EAST TOWARDS SOUTHWESTERN ND. EARLIER THE STORMS WEAKENED AS THEY APPROACHED THE BORDER...BUT SOME ARE NOW REMAINING INTACT. WESTERN ND WILL SEE ANOTHER THREAT OF SEVERE WX THIS AFTERNOON AND EVE. AN OLD FRONTAL BOUNDARY IN EASTERN ND WILL BE THE FOCUS FOR STORM DEVELOPMENT. STORMS WILL BEGIN IN HIGH CAPES AND FAVORABLE DEEP SHEAR AND THEN PROPAGATE EAST. FOR THE REMAINDER OF THE WORK WEEK...SHORT WAVES IN THE WESTERLY FLOW WILL CONTINUE WITH PERISTENT SOUTHEAST FLOW AT THE SURFACE. THE CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FO5RECAST THROUGH FRIDAY. .BIS...NONE. LM
NDZ017-250830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 231 AM CDT (131 AM MDT) WED JUL 25 2001 AT 130 AM MDT LOCAL RADAR INDICATED A STRONG THUNDERSTORM ENTERING SOUTHWESTERN MCKENZIE COUNTY...ABOUT 10 MILES NORTH OF TROTTERS. THE STORM IS MOVING EAST AT 30 MPH. PEOPLE IN RURAL SOUTHWESTERN MCKENZIE COUNTY CAN EXPECT DANGEROUS LIGHTNING...WIND GUSTS TO 45 MPH AND POSSIBLY A BRIEF PERIOD OF HEAVY RAIN WITH THIS STORM. THOMSON
NDZ001-009-017-251020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 317 AM CDT (217 AM MDT) WED JUL 25 2001 SHOWERS AND THUNDERSTORMS ARE MOVING EASTWARD ACROSS NORTHWESTERN NORTH DAKOTA EARLY THIS MORNING. PEOPLE IN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES CAN EXPECT BRIEF PERIODS OF MODERATE TO HEAVY RAIN...DANGEROUS LIGHTNING AND SOME GUSTY WINDS WITH THE STRONGER STORMS. THE ACTIVITY SHOULD MOVE OUT OF THE TRI-COUNTY AREA AFTER 500 AM CDT (400 AM MDT). THOMSON
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT WED JUL 25 2001 ...SEVERE THUNDERSTORMS POSSIBLE SOUTHWEST THIS MORNING... ...CHANCE OF SEVERE THUNDERSTORMS WEST QUARTER THIS AFTERNOON... .FORECAST...SCATTERED THUNDERSTORMS IN WESTERN NORTH WILL DISSIPATE THIS MORNING. THEY WILL REDEVELOP THIS AFTERNOON AND SPREAD TO THE CENTRAL PART OF NORTH DAKOTA BY EVENING. .DISCUSSION...THUNDERSTORMS ARE WEAKENING AS THEY MOVE FROM MONTANA INTO MORE STABLE AIR IN NORTH DAKOTA. THEN THIS AFTERNOON MORE STORMS ARE LIKELY TO DEVELOP NEAR AN OLD FRONTAL BOUNDARY IN EASTERN MONTANA. THEY WILL GROW IN HIGH CAPES AND FAVORABLE WIND SHEAR AND THEN PROPAGATE EAST INTO WESTERN NORTH DAKOTA. SKYWARN SEVERE WEATHER SPOTTERS MAY BE NEDED IN THE SOUTHWEST EARLY THIS MORNING AND THROUGH THE WEST THIS AFTERNOON. THIS PRODUCT IS FOR PLANNING PURPOSES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. LM
NDZ017-251115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 514 AM CDT (414 AM MDT) WED JUL 25 2001 SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH OF MCKENZIE COUNTY THIS MORNING. THE AREA OF ACTIVITY IS BREAKING UP AND SHOULD DISSIPATE OR MOVE OUT OF THE COUNTY BY DAYBREAK. UNTIL THEN...BRIEF PERIODS OF MODERATE TO HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THE STRONGEST STORMS. THOMSON
The Rapid City radar (KUDX), 227 km away, was scanning. The volume nearest the first event began at 10:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous tree branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257295.